Tornado, Greene
- When
- June 26, 4:45 PM CST to 4:55 PM CST
- Where
- Greene County, 1 mi N of Springfield Arpt
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.267, -93.383
A tornado developed one mile north of the Springfield Branson Regional Airport. It was observed by National Weather Service employees and Air Traffic Controllers at the tower.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A tornado developed one mile north of the Springfield Branson Regional Airport. It was observed by National Weather Service employees and Air Traffic Controllers at the tower. It remained just north of the airport grounds, drifted westward and dissipated 10 minutes later. No injuries or damage were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 2:03 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 PM CDT TUE JUN 26 2001 MAIN PROBLEM CONTINUES TO BE THE WESTWARD MOVING UPPER LOW. CUTOFF UPPER LOW WAS OVER WSTRN KY THIS AFTN AND WAS MOVING WWD ARND 5 KTS. 500MB TEMPS AT CNTR OF LOW WERE MINUS 16 AND 700MB TEMPS AT LOW CNTR WERE ZERO TO PLUS 2. CONVECTION WAS MOST CONCENTRATED ALONG AND EAST OF LOW CENTER. ON WEST SIDE OF LOW...CU AND TCU DVLPD OVER THE CWFA WITH AN ISOLD TSTM OR TWO. AIRMASS ALREADY UNSTABLE AND WILL BECOME MORE UNSTABLE AS UPPER LOW WITH ASSOC COLDER AIR ALOFT MOVES OVER MO ON WED. MODIFIED SGF SOUNDING FOR THIS AFTN SHOWED LI OF MINUS 7 AND CAPE OF 2080. INVERTED VEE CONFIGURATION WAS BELOW 820MB. SO POTENTIAL FOR DOWNBURST TYPE WIND GUSTS IN STORMS THRU SUNSET THIS EVENING. SFC FEATURES RATHER BLAND WITH HIGH CNTR OVER NRN OH AND LEE SIDE LOW OVER ERN CO. WEAK PRESSURE GRADIENT OVER THE PLAINS HAS KEPT SRLY SFC FLOW ARND 10KTS OR LESS. MODELS SIMILAR WITH SOLNS REGARDING MOVEMENT OF UPPER LOW. CENTER OF UPPER LOW TRACKS INTO THE ERN PTN OF CWFA BY THURS. MODELS THEN STALL THIS LOW. AVN AND MRF TREND TOWARDS WEAKENING LOW GRADUALLY AND SINKING LOW CENTER INTO ERN TX BY SUN. WILL GO WITH HIGHEST POPS OVER THE ERN PTN OF THE CWFA... ESPECIALLY ON THURS AS ERN CWFA WILL BE ON EAST SIDE OF LOW ...WHERE THE BEST CONCENTRATION OF MSTR WILL BE LOCATED. AFTERNOON AND EARLY EVENING TSTMS AND SHWRS WILL OCCUR THRU FRI. HIGH TEMPS AT ANY GIVEN LOCATION WILL DEPEND ON CLOUD COVER AND PCPN FROM SHWRS. SINCE STORMS WILL BE SLOW MOVG... XPCT LOCALLY HVY RAIN AS THE MAIN THREAT. THE STRONGEST STORMS COULD PRODUCE A BRIEF DOWNBURST WIND GUST...AND A REMOTE POSSIBILITY OF DIME SIZE HAIL. ALTHOUGH AVN SUGGESTS THAT TSTMS ARE POSSIBLE ON SAT...WILL OPT TO LEAVE POPS OUT OF SAT. OTHERWISE REST OF EXTENDED PERIOD WILL BE WARM AND HUMID. BEYOND EXTENDED PERIOD...MRF SUGGESTS A= COOLING TREND TOWARDS NEXT THURS. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT TUE JUN 26 2001 ...WIDELY SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM...THAT WAS CENTERED OVER WESTERN KENTUCKY...WILL CONTINUE TO MOVE SLOWLY WEST TODAY. EVENTUALLY THIS LOW WILL MOVE OVER MISSOURI ON WEDNESDAY. THE AIRMASS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS IS ALREADY MOIST AND UNSTABLE. THE ATMOSPHERE WILL BECOME MORE UNSTABLE AS THE LOW MOVES CLOSER TO MISSOURI. ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING. HOWEVER THE AREAL COVERAGE OF PRECIPITATION WILL INCREASE ON WEDNESDAY. ANY SHOWERS OR THUNDERSTORMS THAT FORM THIS AFTERNOON WILL BE ISOLATED AND MOVE SLOWLY TO THE SOUTH SOUTHWEST AT ONLY 5 TO 10 MPH. THE MAIN THREATS FROM THUNDERSTORMS TODAY WILL BE FROM LOCALLY HEAVY RAIN...BRIEF WIND GUSTS FROM 45 TO 55 MPH...AND CLOUD TO GROUND LIGHTNING. SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. .EXTENDED OUTLOOK... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER MISSOURI DURING WEDNESDAY. THE ATMOSPHERE WILL BECOME MORE UNSTABLE COMPARED TO TODAY. DAYTIME HEATING OF A WARM AND HUMID AIRMASS WILL RESULT IN WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE FROM LOCALLY HEAVY RAIN...BRIEF GUSTY WINDS... AND CLOUD TO GROUND LIGHTNING. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL OCCUR FROM WEDNESDAY THROUGH FRIDAY...WITH THE PRECIPITATION MOSkT LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS. D.STEINMETZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM 8 N BOLIVAR MO .75 INCH HAIL
06/26/01 POLK REPORTED BY EMERGENCY
MANAGEMENT.The Springfield radar (KSGF), 4 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyThe tornado archive for Missouri, 2001Warnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250854.